Limits...
Autoimmune Hepatitis Triggered by Treatment With Pegylated Interferon α-2a and Ribavirin for Chronic Hepatitis C.

Rathi C, Pipaliya N, Choksi D, Parikh P, Ingle M, Sawant P - ACG Case Rep J (2015)

Bottom Line: Hepatitis flare is rarely observed during treatment with pegylated interferon alpha for hepatitis C virus (HCV) infection.Pegylated interferon was discontinued; a few weeks later, his aminotransferases and immunoglobulin levels increased significantly.Antibody to cytosolic liver antigen-1 was positive, and liver biopsy revealed lymphoplasmacytic infiltrate with intense interface hepatitis, consistent with autoimmune hepatitis.

View Article: PubMed Central - PubMed

Affiliation: Department of Gastroenterology, Lokmanya Tilak Municipal Medical College and General Hospital, Sion, Mumbai, Maharashtra, India.

ABSTRACT
Hepatitis flare is rarely observed during treatment with pegylated interferon alpha for hepatitis C virus (HCV) infection. A 49-year-old man receiving pegylated interferon α-2a for HCV infection had icterus and hyperbiliru-binemia in the 14th week of therapy, with HCV RNA undetectable after the 12th dose. Liver biopsy was suggestive of chronic hepatitis with cirrhosis without interface pattern. Pegylated interferon was discontinued; a few weeks later, his aminotransferases and immunoglobulin levels increased significantly. Antibody to cytosolic liver antigen-1 was positive, and liver biopsy revealed lymphoplasmacytic infiltrate with intense interface hepatitis, consistent with autoimmune hepatitis.

No MeSH data available.


Related in: MedlinePlus

Repeat liver biopsy with H&E stain revealed dense lymphoplasmacytic infiltrate and intense interface hepatitis.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4508956&req=5

Figure 2: Repeat liver biopsy with H&E stain revealed dense lymphoplasmacytic infiltrate and intense interface hepatitis.

Mentions: A few weeks later, aminotransferase levels increased to more than 10 times above normal. Serum total immunoglobulin G was 2,630 IU/mL. Antibody to cytosolic liver antigen 1 (Anti LC1) was positive. Repeat liver biopsy revealed lymphoplasmacytic infiltrate with intense interface hepatitis (Figure 2). The International Autoimmune Hepatitis Group scoring system score was 12 (probable).5 The patient was started on oral prednisolone, and his aminotransferase levels declined significantly after a few days of treatment. He is being monitored with aminotransferase levels and HCV RNA, and remains on maintenance prednisolone 10 mg per day.


Autoimmune Hepatitis Triggered by Treatment With Pegylated Interferon α-2a and Ribavirin for Chronic Hepatitis C.

Rathi C, Pipaliya N, Choksi D, Parikh P, Ingle M, Sawant P - ACG Case Rep J (2015)

Repeat liver biopsy with H&E stain revealed dense lymphoplasmacytic infiltrate and intense interface hepatitis.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4508956&req=5

Figure 2: Repeat liver biopsy with H&E stain revealed dense lymphoplasmacytic infiltrate and intense interface hepatitis.
Mentions: A few weeks later, aminotransferase levels increased to more than 10 times above normal. Serum total immunoglobulin G was 2,630 IU/mL. Antibody to cytosolic liver antigen 1 (Anti LC1) was positive. Repeat liver biopsy revealed lymphoplasmacytic infiltrate with intense interface hepatitis (Figure 2). The International Autoimmune Hepatitis Group scoring system score was 12 (probable).5 The patient was started on oral prednisolone, and his aminotransferase levels declined significantly after a few days of treatment. He is being monitored with aminotransferase levels and HCV RNA, and remains on maintenance prednisolone 10 mg per day.

Bottom Line: Hepatitis flare is rarely observed during treatment with pegylated interferon alpha for hepatitis C virus (HCV) infection.Pegylated interferon was discontinued; a few weeks later, his aminotransferases and immunoglobulin levels increased significantly.Antibody to cytosolic liver antigen-1 was positive, and liver biopsy revealed lymphoplasmacytic infiltrate with intense interface hepatitis, consistent with autoimmune hepatitis.

View Article: PubMed Central - PubMed

Affiliation: Department of Gastroenterology, Lokmanya Tilak Municipal Medical College and General Hospital, Sion, Mumbai, Maharashtra, India.

ABSTRACT
Hepatitis flare is rarely observed during treatment with pegylated interferon alpha for hepatitis C virus (HCV) infection. A 49-year-old man receiving pegylated interferon α-2a for HCV infection had icterus and hyperbiliru-binemia in the 14th week of therapy, with HCV RNA undetectable after the 12th dose. Liver biopsy was suggestive of chronic hepatitis with cirrhosis without interface pattern. Pegylated interferon was discontinued; a few weeks later, his aminotransferases and immunoglobulin levels increased significantly. Antibody to cytosolic liver antigen-1 was positive, and liver biopsy revealed lymphoplasmacytic infiltrate with intense interface hepatitis, consistent with autoimmune hepatitis.

No MeSH data available.


Related in: MedlinePlus